Makanin–Razborov diagrams for hyperbolic groups
[Les diagrammes Makanin–Razborov pour les groupes hyperboliques]
Annales Mathématiques Blaise Pascal, Tome 26 (2019) no. 2, pp. 119-208.

Nous proposons une présentation détaillée de la construction des diagrammes de Makanin–Razborov de Zlil Sela qui décrivent Hom(G,Γ) pour un groupe G de type fini et un groupe hyperbolique Γ. De plus, nous traitons le cas où Γ est un groupe ayant de la torsion.

We give a detailed account of Zlil Sela’s construction of Makanin–Razborov diagrams describing Hom(G,Γ) where G is a finitely generated group and Γ is a hyperbolic group. We also deal with the case where Γ has torsion.

Publié le :
DOI : https://doi.org/10.5802/ambp.387
Mots clés : Makanin–Razborov Diagrams
@article{AMBP_2019__26_2_119_0,
     author = {Richard Weidmann and Cornelius Reinfeldt},
     title = {Makanin{\textendash}Razborov diagrams for hyperbolic groups},
     journal = {Annales Math\'ematiques Blaise Pascal},
     pages = {119--208},
     publisher = {Universit\'e Clermont Auvergne, Laboratoire de math\'ematiques Blaise Pascal},
     volume = {26},
     number = {2},
     year = {2019},
     doi = {10.5802/ambp.387},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.387/}
}
Richard Weidmann; Cornelius Reinfeldt. Makanin–Razborov diagrams for hyperbolic groups. Annales Mathématiques Blaise Pascal, Tome 26 (2019) no. 2, pp. 119-208. doi : 10.5802/ambp.387. https://ambp.centre-mersenne.org/articles/10.5802/ambp.387/

[1] Juan Miguel Alonso; Tom Brady; Daryl Cooper; Vincent Ferlini; Martin Lustig; Michael Mihalic; Michael Shapiro; Hamish Short Notes on word hyperbolic groups, Group theory from a geometrical viewpoint, World Scientific, 1991, pp. 3-63 | Zbl 0849.20023

[2] Gilbert Baumslag; Alexei Myasnikov; Vladimir Remeslennikov Algebraic geometry over groups I: Algebraic sets and ideal theory, J. Algebra, Volume 219 (1999) no. 1, pp. 16-79 | Article | MR 1707663

[3] Mladen Bestvina -trees in topology, geometry, and group theory, Handbook of geometric topology, Elsevier, 2002, pp. 55-91

[4] Mladen Bestvina; Mark Feighn Bounding the complexity of simplicial group actions on trees, Invent. Math., Volume 103 (1991) no. 3, pp. 449-469 | Article | MR 1091614

[5] Mladen Bestvina; Mark Feighn Stable actions of groups on real trees, Invent. Math., Volume 121 (1995) no. 2, pp. 287-321 | Article | MR 1346208 | Zbl 0837.20047

[6] Mladen Bestvina; Mark Feighn Notes on Sela’s work: Limit groups and Makanin–Razborov diagrams, Geometric and cohomological methods in group theory (London Mathematical Society Lecture Note Series) Volume 358, Cambridge University Press, 2009, pp. 1-29 | MR 2605174

[7] M. Bogopolski; Victor N. Gerasimov Finite subgroups of hyperbolic groups, Algebra Logic, Volume 34 (1996) no. 6, pp. 343-345 | Article | MR 1400705

[8] Noel Brady A note on finite subgroups of hyperbolic groups, Int. J. Algebra Comput., Volume 10 (2000) no. 4, pp. 399-405 | Article | MR 1776048

[9] Martin Bridson; André Haefliger Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften, Volume 319, Springer, 1999 | MR 1744486

[10] Montserrat Casals-Ruiz; Ilya V. Kazachkov On systems of equations over free products of groups, J. Algebra, Volume 333 (2011) no. 1, pp. 368-426 | Article | MR 2785952

[11] François Dahmani; Vincent Guirardel Foliations for solving equations in groups: free, virtually free and hyperbolic groups, J. Topol., Volume 3 (2010) no. 2, pp. 343-404 | Article | MR 2651364 | Zbl 1217.20021

[12] Martin Dunwoody The accessibility of finitely presented groups, Invent. Math., Volume 81 (1985), pp. 449-457 | Article | MR 807066

[13] Martin Dunwoody Groups acting on protrees, J. Lond. Math. Soc., Volume 56 (1997), pp. 125-136 | Article | MR 1462830

[14] Martin Dunwoody; Roger A. Fenn On the finiteness of higher knot sums, Topology, Volume 26 (1987), pp. 337-343 | Article | MR 899053

[15] Martin Dunwoody; Michah Sageev JSJ-splittings for finitely presented groups over slender groups, Invent. Math., Volume 135 (1999) no. 1, pp. 25-44 | Article | MR 1664694 | Zbl 0939.20047

[16] Koji Fujiwara; Panos Papasoglu JSJ-decomposition of finitely presented groups and complexes of groups, Geom. Funct. Anal., Volume 16 (2006) no. 1, pp. 70-125 | Article | MR 2221253 | Zbl 1097.20037

[17] Damien Gaboriau; Gilbert Levitt; Frédéric Paulin Pseudogroups of isometries of and Rips’ theorem on free actions on -trees, Isr. J. Math., Volume 87 (1994) no. 1-3, pp. 403-428 | Article | MR 1286836 | Zbl 0824.57001

[18] Sur les groupes hyperboliques d’après Mikhael Gromov (Etienne Ghys; Pierre de la Harpe, eds.), Progress in Mathematics, Volume 83, Birkhäuser, 1990 | Zbl 0731.20025

[19] Daniel Groves Limit groups for relatively hyperbolic groups. II. Makanin–Razborov diagrams, Geom. Topol., Volume 9 (2005), pp. 2319-2358 | Article | MR 2209374 | Zbl 1100.20032

[20] Victor S. Guba Equivalence of infinite systems of equations in free groups and semigroups to finite subsystems, Mat. Zametki, Volume 48 (1986) no. 3, pp. 321-324 | MR 869922 | Zbl 0611.20020

[21] Vincent Guirardel Approximations of stable actions on -trees, Comment. Math. Helv., Volume 73 (1998) no. 1, pp. 89-121 | Article | MR 1610591 | Zbl 0979.20026

[22] Vincent Guirardel Actions of finitely generated groups on -trees, Ann. Inst. Fourier, Volume 58 (2008) no. 1, pp. 159-211 | Article | Numdam | MR 2401220 | Zbl 1187.20020

[23] Vincent Guirardel; Gilbert Levitt JSJ decompositions of groups, Astérisque, Volume 395, Société Mathématique de France, 2017, vii+165 pages | Zbl 1391.20002

[24] Illya Kapovich; Alexei Myasnikov; Richard Weidmann Foldings, graphs of groups and the membership problem, Int. J. Algebra Comput., Volume 15 (2005) no. 1, pp. 95-128 | Article | MR 2130178

[25] Michael Kapovich Representations of polygons of finite groups, Geom. Topol., Volume 9 (2005), pp. 1915-1951 | Article | MR 2175160

[26] Olga Kharlampovich; Alexei Myasnikov Irreducible affine varieties over a free group. I. Irreducibility of quadratic equations and Nullstellensatz, J. Algebra, Volume 200 (1998) no. 2, pp. 472-516 | Article | MR 1610660 | Zbl 0904.20016

[27] Olga Kharlampovich; Alexei Myasnikov Irreducible affine varieties over a free group. II. Systems in triangular quasi-quadratic form and description of residually free groups, J. Algebra, Volume 200 (1998) no. 2, pp. 517-570 | MR 1610664 | Zbl 0904.20017

[28] Malik Koubi Croissance uniforme dans les groupes hyperboliques, Ann. Inst. Fourier, Volume 48 (1998) no. 5, pp. 1441-1453 | Article | MR 1662255

[29] Gilbert Levitt Graphs of actions on -trees, Comment. Math. Helv., Volume 69 (1994) no. 1, pp. 28-38 | Article | MR 1259604 | Zbl 0802.05044

[30] Peter A. Linnell On accessibility of groups, J. Pure Appl. Algebra, Volume 30 (1983), pp. 39-46 | Article | MR 716233

[31] Gennadiĭ S. Makanin Equations in a free group, Izv. Akad. Nauk SSSR, Ser. Mat., Volume 46 (1982), pp. 1188-1273 | MR 682490

[32] Aleksandr A. Razborov Systems of equations in a free group, Izv. Akad. Nauk SSSR, Ser. Mat., Volume 48 (1984) no. 4, pp. 779-832 | MR 755958

[33] Aleksandr A. Razborov On Systems of Equations in a Free Group (1987) (Ph. D. Thesis)

[34] Cornelius Reinfeldt Limit groups and Makanin–Razborov diagrams for hyperbolic groups (2010) (Ph. D. Thesis)

[35] Eliyahu Rips; Zlil Sela Structure and rigidity in hyperbolic groups I, Geom. Funct. Anal., Volume 4 (1994) no. 3, pp. 337-371 | Article | MR 1274119

[36] Eliyahu Rips; Zlil Sela Cyclic splittings of finitely presented groups and the canonical JSJ-decomposition, Ann. Math., Volume 146 (1997) no. 1, pp. 53-109 | Article | MR 1469317

[37] Peter Scott The geometries of 3-manifolds, Bull. Lond. Math. Soc., Volume 15 (1983) no. 5, pp. 401-487 | Article | MR 705527

[38] Zlil Sela Acylindrical accessibility, Invent. Math., Volume 129 (1997) no. 3, pp. 527-565 | Article | MR 1465334

[39] Zlil Sela Endomorphisms of hyperbolic groups. I. The Hopf property, Topology, Volume 38 (1999) no. 2, pp. 301-321 | Article | MR 1660337

[40] Zlil Sela Diophantine geometry over groups. I: Makanin–Razborov diagrams, Publ. Math., Inst. Hautes Étud. Sci., Volume 93 (2001), pp. 31-105 | Article | Numdam | MR 1863735

[41] Zlil Sela Diophantine geometry over groups. VII: The elementary theory of a hyperbolic group, Proc. Lond. Math. Soc., Volume 99 (2009) no. 1, pp. 217-273 | Article | MR 2520356

[42] Jean-Pierre Serre Trees Volume 146, Springer, 1980, ix+142 pages

[43] Charles T. C. Wall Poincaré Complexes: I, Ann. Math., Volume 86 (1967), pp. 213-245 | Article | Zbl 0153.25401

[44] Richard Weidmann The Nielsen method for groups acting on trees, Proc. Lond. Math. Soc., Volume 85 (2002) no. 1, pp. 93-118 | Article | MR 1901370 | Zbl 1018.20020

[45] Richard Weidmann On accessibility of finitely generated groups, Q. J. Math, Volume 63 (2012) no. 1, pp. 211-225 | Article | MR 2889188

[46] Heiner Zieschang; Elmar Vogt; Hans-Dieter Coldewey Surfaces and planar discontinuous groups, Lecture Notes in Mathematics, Volume 835, Springer, 1980 | MR 606743